Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 12, 2010, 3:45 PM CDT for Vermilion Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2010, 3:45 PM CDT (20:45 UTC)
- Expired
- Sep 12, 2010, 4:16 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 111 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WFUS54 KLCH 122045
TORLCH
LAC113-122130-
/O.NEW.KLCH.TO.W.0005.100912T2045Z-100912T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CDT SUN SEP 12 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...INTRACOASTAL CITY...FORKED ISLAND...
* UNTIL 430 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ESTHER...
MOVING SOUTH AT 10 MPH.
* THE TORNADO WILL BE NEAR...
ESTHER BY 355 PM CDT...
FORKED ISLAND BY 410 PM CDT...
INTRACOASTAL CITY BY 415 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2981 9241 2995 9215 2988 9201 2977 9206
2975 9210 2972 9212 2972 9208 2970 9209
2968 9212 2966 9211 2964 9212
TIME...MOT...LOC 2045Z 016DEG 10KT 2986 9215
$$
K. KUYPER1 follow-up statement
448
WWUS54 KLCH 122116
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT SUN SEP 12 2010
LAC113-122126-
/O.CAN.KLCH.TO.W.0005.000000T0000Z-100912T2130Z/
VERMILION LA-
416 PM CDT SUN SEP 12 2010
...THE TORNADO WARNING FOR CENTRAL VERMILION PARISH IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...AND IS NO
LONGER CAPABLE OF PRODUCING A TORNADO.
LAT...LON 2981 9241 2995 9215 2988 9201 2977 9206
2975 9210 2972 9212 2972 9208 2970 9209
2968 9212 2966 9211 2964 9212
TIME...MOT...LOC 2116Z 016DEG 10KT 2978 9218
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 3:36 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 12, 3:36 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 PM CDT SUN SEP 12 2010 .DISCUSSION...FRONTAL BOUNDARY ALIGNED FROM NEAR BATON ROUGE TO LUFKIN. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND RAPIDLY INTENSIFIED ALONG FRONT AND WARNINGS NOW IN EFFECT ACCORDINGLY. HAVE SENT OUT A ZONE UPDATE INCREASING POPS FOR THE REMAINDER OF THE AFTERNOON. FRONT AND BULK OF RAINS TO SINK SOUTH TO NEAR THE COAST BY LATE AFTERNOON AND INTO THE COASTAL WATERS OVERNIGHT. THUS GRIDS AND ZONES INDICATING LOWERING POPS INLAND OVERNIGHT. DRIER AIR TO SETTLE INTO THE AREA FOR THE BEGINNING OF THE WORK-WEEK. HAVE INGESTED GFS MOS DEWPOINTS INTO THE GRIDS. NAM APPEARS TOO ROBUST WITH SURFACE DRY AIR ADVECTION. ACTUALLY SOMEWHAT CONCERNED THAT GFS MOS MAY BE OVER-DOING IT ALSO. SURFACE ANALYSIS CURRENTLY SHOWING DEWPOINTS HOLDING AT 70 OR ABOVE OVER LOUISIANA. WITH ALL SAID...ANY NOTICEABLE RH DROP WILL OCCUR LATER TONIGHT. DRY WEATHER PATTERN RETURNS MONDAY AS SOUTH TEXAS HIGH EDGES EAST. WARM DAYS WILL CONTINUE...NIGHTS WILL BE COOLER AND LOWER HUMIDITY WILL REMAIN IN PLACE INTO MID-WEEK. HAVE REINTRODUCED LOW END RAIN CHANCES FOR LATTER IN THE WEEK AS OPERATIONAL MODELS CONTINUES TO SHOW A REMOISTENING OF THE LOW LEVELS AND WEAKENING OF THE RIDGE ALOFT. && .MARINE...A WEAK FRONTAL BOUNDARY WILL SETTLE INTO THE NEAR COASTAL WATERS OVERNIGHT AND MONDAY BRINGING VARIABLE WINDS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN WASH OUT WITH HIGH PRESSURE WILL BECOMING REESTABLISHED THROUGH MIDWEEK. THIS WILL RESULT IN VERY LIMITED RAIN CHANCES WITH A MORE EASTERLY FLOW DEVELOPING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 94 68 94 72 / 30 10 10 10 10 KBPT 73 93 70 94 73 / 30 20 10 10 10 KAEX 66 95 60 94 66 / 20 10 10 10 10 KLFT 71 94 67 93 72 / 30 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Sep 12, 3:18 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 AM CDT SUN SEP 12 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 318 AM CDT SUN SEP 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH THE APPROACH OF A MIDWEST COLD FRONT. RAIN MAY BE HEAVY AT TIMES. THE COLD FRONT WILL EXIT INTO THE COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COOL MIDWEST AIR MASS WILL MOVE IN BEHIND THE DEPARTED FRONT... AND PERSIST THROUGH THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 12, 2:00 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 200 PM CDT SUN SEP 12 2010 LAZ030>033-041>043-052-122000- EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-VERMILION LA- ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA- 200 PM CDT SUN SEP 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN... BEAUREGARD...ST. LANDRY...VERMILION...ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 300 PM CDT... AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF PINE ISLAND... MOVING SOUTH AT 15 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... FENTON...BULLIER AND TOPSY BY 205 PM... EVANGELINE BY 210 PM... EGAN AND GILLIS BY 215 PM... JENNINGS BY 225 PM... WELSH AND MERMENTAU BY 230 PM... LEBLEU SETTLEMENT BY 235 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3006 9259 3036 9331 3085 9277 3048 9204 K. KUYPER
Special weather statement, Sep 12, 3:24 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT SUN SEP 12 2010
LAZ027-030-031-041>045-051>053-TXZ181-182-215-216-122115-
VERNON LA-ALLEN LA-BEAUREGARD LA-UPPER ST. MARTIN LA-CAMERON LA-
LAFAYETTE LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
NEWTON TX-JASPER TX-JEFFERSON TX-IBERIA LA-ORANGE TX-
324 PM CDT SUN SEP 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...ALLEN...BEAUREGARD...
CAMERON...LAFAYETTE...VERMILION...ACADIA...JEFFERSON DAVIS...
CALCASIEU...IBERIA AND ST. MARTIN PARISHES...SIGNIFICANT WEATHER
ADVISORY FOR NEWTON...JASPER...JEFFERSON AND ORANGE COUNTIES UNTIL
415 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LARGE CLUSTER OF STRONG THUNDERSTORMS OVER BEAUREGARD...CALCASIEU...
CAMERON...JEFFERSON DAVIS...ACADIA AND THE NORTHERN PORTIONS OF
VERMILION AND WESTERN LAFAYETTE PARISHES. IN SOUTHEAST TEXAS THE
COUNTY OF NEWTON. STORMS ARE MOVING SOUTHWEST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BIVENS BY 335 PM...
LAKE CHARLES BY 340 PM...
DE QUINCY BY 345 PM...
WESTLAKE BY 350 PM...
BUHLER BY 400 PM...
FIELDS BY 410 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2979 9317 2979 9365 2973 9385 2983 9387
2985 9380 2997 9376 2992 9387 3101 9395
3079 9301 3039 9304 3034 9220 3007 9189
2971 9247
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:00 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Jefferson Davis | 60 min |
| Sep 12, 2:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Sep 12, 2:56 PM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 79 min |
| Sep 12, 3:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Sep 12, 3:24 PM CDT | Special Weather Statement | LCH | Acadia, Beauregard, Calcasieu, Cameron, Jefferson Davis, Lafayette and 1 more | 51 min |
| Sep 12, 4:32 PM CDT | Special Marine Warning | LCH | 58 min | |
| Sep 12, 4:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Sep 12, 5:26 PM CDT | Special Marine Warning | LCH | 44 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.